Louisiana, 2005Damaging Wind in Louisiana, March 7, 2005
March 7, 2005 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 7, 10:10 AM CST, 5 hours earlier.
Area forecast discussion, Mar 7, 10:10 AM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CST MON MAR 7 2005
LATEST SATELLITE IMAGERY SHOWS PARAMETERS COMING TOGETHER FOR SEVERE
WEATHER THIS AFTERNOON AND EVENING. VAPOR IMAGERY SHOWS A SPEED MAX
COMING TOWARD THE REGION OUT OF BAJA...WHICH WILL BE COUPLED WITH
ANOTHER CURRENTLY OVER THE SOUTHEAST US. IR IMAGERY HAS BEEN SHOWING
CONVECTION OVER EAST TEXAS AS THINGS ARE BECOMING MORE SURFACE
BASED. WE HAVE BEEN GETTING SOME ISOLATED THUNDERSTORMS WITH THE
MODERATE TO HEAVY RAINSHOWERS OVER THE REGION. DEWPOINTS ARE MOVING
INTO THE LOWER 60S ACROSS THE SOUTHWEST AND HAVE BEEN STEADILY
RISING THROUGH THE 50S OVER MOST OF THE FORECAST AREA. SO WILL KEEP
GOOD POPS WITH SEVERE WORDING FOR THIS AFTERNOON AND TONIGHT. WILL
MAKE NO CHANGES TO TEMPS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
17
&&
(PREVIOUS DISCUSSION 330 AM MON MAR 7 2005)
...SEVERE WEATHER MAY RETURN TO THE REGION TODAY WITH A POSSIBLE
WIND THREAT AFTERWARDS...
.SHORT TERM...CLEAR SKIES STILL OVER MUCH OF THE CWA AT 07Z WITH
LIGHT SHOWERS IN SOUTHEAST TX. TSRA HAVE DEVELOPED ALONG THE FRONT
IN MO. ALSO A FEW TSRA IN OLD MEXICO GETTING READY TO PUSH INTO DEL
RIO...TX. THERE ARE TWO MAIN CONCERNS IN THE FIRST 24 HOURS...1 THE
SEVERE THREAT AND 2 THE WINDS THREAT. WAA SHRA BEGINNING TO DEVELOP
FINALLY ACROSS NWSTRN LA AND SWSTRN AR.
FIRST PERTAINING TO THE SEVERE THREAT. TODAY AS THE SFC HIGH
CONTINUES TO PUSH SOUTHEAST AND THE SFC LOW IN WI CONTINUES TO
DEEPEN WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST. THIS WILL
AID IN MOISTURE TRANSPORT AND WILL HELP INCREASE THE THETA E
ADVECTION WITH H85 THETA E VALUES APPROACHING 320K. BESIDES THE
THETA E...THE DEWPOINTS ARE APPROACHING THE UPPER 50S AND LOWER 60S.
A LITTLE LOWER THAN I WOULD LIKE FOR SEVERE WEATHER...BUT THERE ARE
A LOT OF OTHER THINGS WORKING FOR SEVERE STORMS TODAY. FIRST AS A
STRONG S/W DROPS SOUTH THROUGH THE NRTHN STREAM STRONG HEIGHT FALLS
WILL OCCUR LATE THIS AFTERNOON/THIS EVENING. AT THE SAME TIME UPPER
JET DYNAMICS WILL BECOME INCREASINGLY FAVORABLE ACROSS THE CWA. AS
THE S/W MOVES SOUTH THE NRTHN STREAM JET WILL INCREASE ACROSS NRTHN
MS/TN/KY AT THE SAME TIME THE STHRN STREAM JET WILL BE INCREASING AS
A 130 KT JET CORE BEGINS TO COME AROUND THE CUTOFF LOW OVER THE
BAHA. THIS IS PROVIDING A COUPLED JET OVER THE AREA GREATLY
ENHANCING THE DIVERGENCE ALOFT THIS AFTERNOON/EVENING. AT THE SAME
TIME THE LL JET WILL BE AROUND 30KTS OUT OF THE WEST AND H5 WINDS
WILL INCREASE TO 70KTS ALSO OUT OF THE WEST. 0-6KM SHEAR WILL BE IN
THE 60 TO 65KT RANGE DURING THE AFTERNOON HOURS AND INCREASING TO AS
MUCH AS 80KTS BY 06Z GFS IS EVEN SHOWING CAPE VALUES GREATER THAN
1000 J/KG THIS AFTERNOON BUT IF THE AREA IS ALLOWED TO WARM UP A
LITTLE MORE AND/OR HIGHER DEWPOINTS CAN GET FURTHER NORTH THE
INSTABILITY MAY INCREASE FURTHER. ALL OF THIS IS AHEAD OF THE COLD
FRONT WHICH WILL PROVIDE THE NECESSARY FORCING. OUT AHEAD OF THE
FRONT THERE WILL BE THE POSSIBILITY OF A FEW SUPERCELLS TO DEVELOP
WITH STRAIGHT LINE WINDS AND HAIL BEING THE PRIMARY THREAT BUT AS
THE FRONT MOVES CLOSER A SQUALL LINE WILL DEVELOP. WINDS BEHIND THE
FRONT...MENTIONED IN THE NEXT PARAGRAPH...WILL BE QUITE STRONG AND
SHOULD NOT HAVE MUCH OF A PROBLEM COMING DOWN TO THE SFC WITH THE
SQUALL LINE AND THIS WILL PROVIDE A DECENT STRAIGHT LINE WIND THREAT
WITH EVEN THE POSSIBILITY OF ISOLATED TORNADOES. SPC CURRENTLY HAS
THE AREA IN A SLIGHT RISK...WITH EVEN THE POSSIBILITY OF UPGRADING
TO A MODERATE IF THE INSTABILITY CAN INCREASE FURTHER.
AS FOR THE WIND THREAT...DURING THE DAY TODAY WINDS WILL BE GUSTY AT
TIMES AHEAD OF THE COLD FRONT WITH H925 WINDS NEAR 30 KTS...BUT
BELIEVE WE WILL HAVE A HARDER TIME MIXING THESE DOWN TO THEIR FULL
CAPACITY. BEST CHANCE FOR WINDS IN THE LAKE WIND ADV CRITERIA OR
GREATER WILL BE AFTER THE FRONT PASSES. WINDS WILL BE MORE
UNIDIRECTIONAL UP TO H85 AND CAA AT H7 WILL BE STRONG WHICH WILL
HELP FORCE WINDS FROM H85 AND LOWER...DOWN TO THE SFC. BOTH GFS AND
NAM SHOWING STRONG PRESSURE RISES AFTER THE PASSAGE OF THE
FRONT...AVERAGING SOMEWHERE BETWEEN 1 TO 2 MB AN HOUR NAM IS MUCH
STRONGER DURING THE OVERNIGHT HOURS MON NIGHT AND EARLY TUE MORNING
WITH H925 WINDS OF 40 KTS...THIS WOULD PUT US IN WIND ADV CRITERIA
IF THEY MIX DOWN TO THE SFC WHICH SHOULD NOT BE TOO HARD .GFS IS
WEAKER WITH H925 WINDS 30 TO 35KTS BUT STILL SHOULD NOT HAVE A
PROBLEM MIXING DOWN TO THE SFC. WILL HOLD OFF ON ANYTHING RIGHT NOW
BUT IF I SEE MORE EVIDENCE UP STREAM THEN I WILL UPDATE TO THIS
MORNING TO ISSUE ATLEAST A LAKE WIND ADV WITH THE POSSIBILITY OF A
IT BEING UPGRADED TO A WIND ADV BY THE DAY SHIFT...PROVIDED SEVERE
WEATHER DOES NOT DOMINATE THE ATTENTION. /CAB/
.LONG TERM...COLD AIR ADVECTION THAT DEVELOPS TO THE REAR OF THE
FRONT CONTINUES INTO TUESDAY AFTERNOON. COOLER TEMPS ON
TAP...ESPECIALLY FOR THE AFTERNOON...WITH 850 MB TEMPS FORECAST
BELOW ZERO MOST OF FORECAST AREA BY 00Z WEDNESDAY. COOLER AFTERNOON
TEMPS FORECAST AGAIN FOR WEDNESDAY AS INCREASING CLOUD COVER HAMPERS
INSOLATION. GFS TEMPS LOOK TOO COOL FOR NOW FOR THURSDAY. WILL ALSO
UNDERCUT GFS POPS FOR THAT PERIOD ALTHOUGH INCREASED POPS SLIGHTLY
FROM PREVIOUS PACKAGE. WARM AIR ADVECTION FORECAST TO RETURN RAPIDLY
WITH A HEALTHY LOW LEVEL JET. WILL NOT GO ALL OUT ON POPS YET SINCE
SUFFICIENT MOISTURE RETURN QUESTIONABLE FOR NOW. NEXT TROUGH DUE IN
THE THURSDAY/THURSDAY NIGHT TIME FRAME BUT AIR MASS REMAINS
RELATIVELY DRY. WILL LEAVE LATTER FORECAST PERIODS AS THEY ARE...DRY
AND MILDER. SRN STREAM BECOMES MORE PRONOUNCED AND SHORTWAVES BECOME
WEAKER...RESULTING IN WARMER TEMPS AS WE GO INTO THE WEEKEND.
&&
.AVIATION...LOW LEVEL MOISTURE ON THE INCREASE LIGHT SHRA ARE
STARTING TO DEVELOP ACROSS LA AND STHRN AR. THIS HAS KEPT CEILINGS
ABV MVFR BUT EXPECT THE CEILINGS TO DROP TO ATLEAST MVFR WITH SHRA.
AS UPPER DYNAMICS AND THE COLD FRONT APPROACHES...THUNDERSTORMS WILL
DEVELOP TODAY WITH MVFR CEILINGS AND IFR VISIBILITIES ALONG WITH
SOME POSSIBLE SMALL HAIL TO DEAL WITH AND STRONG WINDS WITH ANY
THUNDERSTORM. WINDS WILL ALSO BE A PROBLEM AS WINDS LOOK TO BE GUSTY
TONIGHT AS THE FRONT MOVES THROUGH. WINDS GUSTS COULD APPROACH AS
HIGHS AS 30 TO 35 KTS TONIGHT. /CAB/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 7, 3:03 PM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CST MON MAR 07 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
081626-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
303 PM CST MON MAR 07 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND TUESDAY...
...THUNDERSTORMS...
SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI LATE THIS
AFTERNOON AND THIS EVENING.
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE TOWARD THE LOWER
MISSISSIPPI VALLEY. THIS WILL BRING A STRONG COLD FRONT INTO THE
REGION LATE THIS EVENING. AS THE SURFACE LOW ASSOCIATED WITH THE
COLD FRONT DEEPENS WINDS WILL BECOME STRONGER OUT OF THE SOUTH
AND HELP TRANSPORT MORE MOISTURE INTO THE OUTLOOK AREA. THIS
WILL INCREASE THE INSTABILITY AHEAD OF THE COLD FRONT DURING THE
LATE AFTERNOON AND EVENING HOURS. THIS WILL BE CONDUCIVE FOR
SCATTERED SEVERE THUNDERSTORM DEVELOPMENT. DECENT WIND SHEAR AND
GOOD LAPSE RATES WILL ALSO FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS WITH DAMAGING WINDS OF UP TO 60 MILES AN HOUR AND
LARGE HAIL AHEAD OF THE COLD FRONT.
AS THE COLD FRONT MOVES CLOSER...A SQUALL LINE WILL DEVELOP. THE
WINDS BEHIND THE COLD FRONT WILL BE STRONG AND WITH A SQUALL LINE
MOVING THROUGH...STRONG STRAIGHT LINE WINDS IN EXCESS OF 60 MILES
WILL ONCE AGAIN BE THE PRIMARY THREAT. THERE WILL ALSO BE THE
OUTSIDE RISK OF TORNADOES WITH THE SQUALL LINE.
...FLOODING...
LOCALLY HEAVY RAINFALL CAN BE EXPECTED AS THUNDERSTORMS
MOVE ACROSS THE REGION FOR TONIGHT. RAINFALL AMOUNTS WILL
AVERAGE FROM ONE TO ONE AND HALF INCHES WITH LOCAL TWO INCH
AMOUNTS...MAINLY SOUTH OF INTERSTATE 20.
...NON PRECIPITATION...
SURFACE WINDS BEHIND THE COLD FRONT WILL BE BREEZY...BUT JUST
ABOVE THE SURFACE...WINDS MAY APPROACH 35 MPH. AS THE PRESSURE
GRADIENT TIGHTENS...WINDS WILL PICK UP TO JUST BELOW 20 MPH WITH
WIND GUSTS AROUND 30 MPH OUT OF THE NORTHWEST. THIS HAS PROMPTED
THE ISSUANCE OF A LAKE
WIND ADVISORY FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI. THE WINDS WILL DECREASE
ON TUESDAY MORNING TO BELOW LAKE WIND CRITERIA.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF
SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. OTHER
THAN THAT... ACTIVATION IS NOT ANTICIPATED TO BE NEEDED THROUGH
NEXT MONDAY MARCH 14TH.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Madison
- When
- March 7, 3:10 PM CST
- Where
- Madison County, Delta
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 32.333, -90.933
A portion of a roof was blown off a mobile home along with the porch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Tornadoes and Damaging Winds in Florida, March 7, 2005$285,000 · F0 · 5 events
- Hail and Damaging Wind in Texas, March 7, 2005$300,000 · 1.25 in hail · 2 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
- Winter Storm in Michigan, March 7, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441080.